Texas, 2012Flash Flooding in Texas, July 27, 2012
July 27, 2012 · NWS MAF · 2 events in 1 county or zone
There was an upper level low over the Permian Basin and the Trans Pecos. A good supply of moisture was over the area, and the mid-level winds were weak which allowed for slow moving convection.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
There was an upper level low over the Permian Basin and the Trans Pecos. A good supply of moisture was over the area, and the mid-level winds were weak which allowed for slow moving convection.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jul 27, 5:31 AM CST, 2 hours 59 minutes earlier.
Area forecast discussion, Jul 27, 5:31 AM CST, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
631 AM CDT FRI JUL 27 2012
.DISCUSSION...
PLEASE SEE THE 12Z AVIATION DISCUSSION BELOW.
&&
.AVIATION...
AN UPPER LEVEL TROUGH LOCATED OVER THE AREA ALONG WITH ABUNDANT
MOISTURE WILL RESULT IN A CONTINUED CHANCE FOR SHOWERS AND
THUNDERSTORMS THROUGH THIS EVENING. VFR CONDITIONS WILL
PREVAIL...BUT LOCALIZED MVFR CONDITIONS WILL BE POSSIBLE IN AND
NEAR THUNDERSTORMS.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&
03
Hazardous weather outlook, Jul 27, 3:31 AM CST, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
431 AM CDT FRI JUL 27 2012
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-280945-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
431 AM CDT FRI JUL 27 2012 /331 AM MDT FRI JUL 27 2012/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS THROUGH TONIGHT WILL RESULT IN
THE POTENTIAL FOR LOCALLY HEAVY RAINFALL...MAINLY WEST OF A
LAMESA TO MIDLAND TO PERSIMMON GAP LINE. INTENSE RAINFALL WILL AT
TIMES TEMPORARILY LOWER VISIBILITIES MAKING DRIVING CONDITIONS
MORE DIFFICULT. OCCASIONAL CLOUD TO GROUND LIGHTNING WILL ALSO ACCOMPANY
THUNDERSTORMS THROUGH THIS EVENING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND
Flash Flood, Brewster
- When
- July 27, 8:30 AM CST to 12:00 PM CST
- Where
- Brewster County, 0.96 mi SSW of Alpine to 0.48 mi SSE of Alpine
- Cause
- Heavy Rain
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 30.357, -103.676
Heavy rain moved through Brewster County and produced widespread flooding across Alpine. No damage was indicated, so the cost of damage is a very rough estimate.
Flash Flood, Brewster
- When
- July 27, 12:00 PM CST to 1:30 PM CST
- Where
- Brewster County, 0.6 mi SW of Alpine to 0.94 mi SSE of Alpine
- Cause
- Heavy Rain
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 30.363, -103.677
A wide area of heavy rain moved through Brewster County and produced flash flooding in Alpine. Four and a half feet of running water was reported across low- lying crossings in the town. Bridges and crossways were closed due to the flooding. No damage was reported, so the cost of damage is a very rough estimate.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Illinois, July 27, 20121 death · 1 event
- Flash Flooding in Texas, July 27, 2012$2.0 million · 4 events
- Wildfire in Illinois, July 27 to 28, 2012$2.1 million · 1 event
- Hail and Damaging Winds in North Carolina, July 27, 2012$319,000 · 1 in hail · 12 events
- Hail and Damaging Winds in Indiana, July 27, 2012$83,000 · 1.25 in hail · 28 events
- Damaging Winds and Lightning Strike in Virginia, July 27, 2012$52,000 · 55 kt wind · 23 events
- Damaging Winds in South Carolina, July 27, 2012$58,000 · 60 kt wind · 15 events
- Hail and Damaging Winds in Kentucky, July 27, 2012$36,000 · 1 in hail · 22 events
- Damaging Winds in Indiana, July 27, 2012$80,000 · 61 kt wind · 4 events
- Flooding in Pennsylvania, July 27 to 28, 2012$65,000 · 2 events
- Damaging Winds in Ohio, July 27, 2012$47,000 · 55 kt wind · 7 events
- Flash Flooding and Hail in Mississippi, July 27 to 31, 20121 injured · $22,000 · 1.75 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 399360, 397773.